Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 76, NWS Binghamton, NY

June 28, 2006Tioga County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 28, 2006, 10:16 PM EDT for Tioga County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2006, 10:16 PM EDT (02:16 UTC)
Expired
Jun 29, 2006, 12:15 AM EDT
In force
119 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Tioga County, NY

The radar

The Binghamton radar (KBGM), 18 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 290218
FFWBGM
NYC107-290415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1016 PM EDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TIOGA COUNTY IN CENTRAL NEW YORK

* UNTIL 1215 AM EDT

* AT 1008 PM EDT...VERY HEAVY RAIN IS MOVING INTO TIOGA COUNTY. 
EXPECT A QUICK HALF INCH TO AN INCH OF RAIN...AND THIS SHOULD BE 
SUFFICIENT TO CAUSE FLASH FLOODING. THIS STORM WILL ALSO PRODUCE 
SMALL HAIL AND WIND GUSTS UP TO 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIOGA
  TERRACE...OWEGO...NEWARK VALLEY...LOUNSBERRY AND APALACHIN.

LAT...LON 4226 7607 4204 7612 4204 7634 4221 7637

$$


PADAVONA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:38 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 28, 9:38 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
938 PM EDT WED JUN 28 2006

.SHORT TERM (TONIGHT - FRIDAY)...
UPDATE FOR TONIGHT...2 CLUSTERS OF TSRA DEVELOPED THIS EVE AS 500 MB
WAVE EJECTS OUT OF TROUGH OVER OHIO VLY.  NAM12 ACTUALLY SHOWS THESE
SYSTEMS AS 2 DISTINCT ELEMENTS IN 500 VORT AND QPF FIELDS...THOUGH
IT IS RUNNING A FEW HOURS BEHIND. A FEW PULSE SEVERE HAVE BEEN
EMBEDDED IN THESE CLUSTERS...BUT TREND OVER THE NEXT FEW HOURS
SHOULD BE FOR WEAKENING.  -CEMPA

AXIS OF THE UPPER TROF PASSES LATE THU AND EARLY FRI ALLOWING FOR
SOME SFC AND UPPER RDDG TO BUILD. WHILE MODELS ARE DRY...GIVEN THE
LEFTOVER LLVL MOISTURE AND BLO NRML HGTS...FELT AS THOUGH A
MENTION OF A SHWR...AT LEAST A SLGT CHANCE...WAS APPROPRIATE.

FLWD BLENDED MOS GUID FOR TEMPS...WITH A LEAN TWRD THE MAV.

MORFORD

&&
.AVIATION (28/18Z TO 29/18Z)...

VFR CONDITIONS PREVAIL THIS AFTN AT ALL SITES WITH SCT/BKN CU.
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NY AND FURTHER
WEST THIS AFTN. IT IS POSSIBLE THAT A FEW TAF SITES MAY SEE A
THUNDERSTORM LATE THIS AFTN THRU EARLY EVENING. HAVE INCLUDED CB CLD
GROUPS TO HINT AT THIS POSSIBILITY. TAFS WILL BE AMENDED IF NEEDED
IF THE THREAT OF RAIN OR A THUNDERSTORM BECOMES HIGHER AT ANY
LOCATION. SOME FOG OVERNIGHT MAY REDUCE CIGS OR VISBY TO MVFR LEVELS
OR POSSIBLY LOWER...ESPECIALLY AT ELM. NEXT ISSUANCE MAY INCLUDE
GREATER POSSIBILITY IF NEEDED. CHC OF SHRA OR TSRA AGAIN THURSDAY
AFTN.

&&

.LONG RANGE (FRI NIGHT - TUESDAY)...

WRN U.S.RIDGE WILL PERSIST WHICH MEANS THAT THE FCST AREA WILL
REMAIN UNDER THE INFLUENCE OF BROAD UPPER TROUGH THRU THE PERIOD
WITH CHCS FOR SHRA OR TSRA FOR A GOOD PART OF THE TIME. FRI AND SAT
MAY WORK OUT TO BE DRY FOR THE MOST PART BEFORE A SERIES OF
LOWS/DISTURBANCES BRINGS CHCS FOR PRECIP SUNDAY INTO EARLY NEXT
WEEK. WITH AMPLE LOW LEVEL MOISTURE IN PLACE TO FUEL TSRA ACTIVITY,
WILL NEED TO WATCH FOR MCS DEVELOPMENT THAT MAY AFFECT THE AREA FROM
THE UPPER MIDWEST.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jun 28, 4:54 AM EDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
454 AM EDT WED JUN 28 2006

NYZ009-018-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-290900-
NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
454 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA INTO THIS
AFTERNOON. THE FLASH FLOOD THREAT WILL CONTINUE THROUGH NOON
TODAY...BEFORE DIMINISHING THIS AFTERNOON. WIDESPREAD RIVER
FLOODING WILL CONTINUE...WITH MODERATE TO MAJOR FLOODING FORECAST
FOR MANY RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SUPPORT OF HEAVY
RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT
RAINFALL AMOUNTS OF ONE INCH OR GREATER TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

NYZ015>017-022-023-290900-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-
454 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL EARLY THIS
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PB

In the hours before

Special weather statement, Jun 28, 6:37 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
637 PM EDT WED JUN 28 2006

NYZ015-022-023-282315-
STEUBEN NY-SCHUYLER NY-YATES NY-
637 PM EDT WED JUN 28 2006

* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR WEST
  CAMERON...AND MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BATH AND KANONA AT 645 PM EDT...
  SAVONA AT 650 PM EDT...
  SONORA AND HAMMONDSPORT AT 655 PM EDT...
  BRADFORD AND URBANA AT 705 PM EDT...
  TYRONE AND WESTON AT 710 PM EDT...
  ALTAY AND READING CENTER AT 715 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Local storm report, Jun 28, 6:44 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      5 SW HAWLEY             41.43N 75.25W
06/28/2006                   WAYNE              PA   PUBLIC

            ROADS FLOODED.

&&

MC
Special weather statement, Jun 28, 7:25 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
725 PM EDT WED JUN 28 2006

NYZ016-017-290030-
SENECA NY-SOUTHERN CAYUGA NY-
725 PM EDT WED JUN 28 2006

* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WATERLOO
  TO 15 MILES SOUTHWEST OF LODI STATION...AND MOVING NORTHEAST AT 30
  MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  PACKWOOD CORNERS AT 730 PM EDT...
  SAMPSON STATE PARK AND ROSE HILL AT 735 PM EDT...
  WATERLOO AND MAC DOUGALL AT 740 PM EDT...
  LODI POINT AND WILLARD AT 745 PM EDT...
  SENECA ARMY DEPOT AND TYRE AT 750 PM EDT...
  OSGOOD LANDING AND SENECA FALLS AT 755 PM EDT...
  MONTEZUMA WILDLIFE REFUGE AND SHELDRAKE SPGS AT 800 PM EDT...
  POPLAR BEACH AND CAYUGA LAKE STATE PARK AT 805 PM EDT...
  WILLETS AND LEDYARD AT 810 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 28, 7:52 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     BRADFORD                42.37N 77.10W
06/28/2006                   STEUBEN            NY   PUBLIC

            LARGE BRANCHES DOWN.

&&

MC
Special weather statement, Jun 28, 8:03 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT WED JUN 28 2006

NYZ017-018-290100-
SOUTHERN CAYUGA NY-ONONDAGA NY-
803 PM EDT WED JUN 28 2006

* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM LYSANDER TO 13 MILES SOUTHWEST
  OF KING FERRY...AND MOVING NORTHEAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  FLEMING AT 810 PM EDT...
  WYCKOFF AT 815 PM EDT...
  SKANEATELES AT 820 PM EDT...
  WARNERS AND VILLAGE GREEN AT 825 PM EDT...
  VAN BUREN AND SENECA KNOLLS AT 830 PM EDT...
  NEW HOPE AND MARIETTA AT 835 PM EDT...
  WOODARD AND TAUNTON AT 840 PM EDT...
  WESTVALE AND ONONDAGA AT 845 PM EDT...
  SYRACUSE AND OTISCO AT 850 PM EDT...

BOATERS SHOULD SEEK SHELTER IMMEDIATELY. MOVE INDOORS OR INSIDE A
VEHICLE.
Local storm report, Jun 28, 8:39 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
839 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             MORAVIA                 42.71N 76.42W
06/28/2006  E0.75 INCH       CAYUGA             NY   AMATEUR RADIO

            DIME-SIZE HAIL

&&

MC

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:19 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga41 min
Jun 28, 9:03 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga42 min
Jun 28, 9:25 PM EDTSevere Thunderstorm WarningBGMChemung50 min
Jun 28, 9:42 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida63 min
Jun 29, 4:59 PM EDTSevere Thunderstorm WarningBGMSeneca31 min
Jun 29, 5:22 PM EDTSevere Thunderstorm WarningBGMCayuga38 min
Jun 29, 5:49 PM EDTSevere Thunderstorm WarningBGMCortland26 min
Jun 29, 5:50 PM EDTSevere Thunderstorm WarningBGMChemung43 min
Jun 29, 5:54 PM EDTSevere Thunderstorm WarningBGMOnondaga27 min
Jun 29, 6:07 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga38 min
Jun 29, 6:44 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga46 min
Jun 29, 7:02 PM EDTSevere Thunderstorm WarningBGMMadison43 min
Jun 29, 7:14 PM EDTFlash Flood WarningBGMBroome2 hr
Jun 29, 7:28 PM EDTSevere Thunderstorm WarningBGMChenango35 min

Nearby

Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.